MAUDE Adverse Event Report: BLUEGRASS VASCULAR TECHNOLOGIES, INC. SURFACER INSIDE-OUT ACCESS CATHETER SYSTEM; REVERSE CENTRAL VENOUS RECANALIZATION SYSTEM

BLUEGRASS VASCULAR TECHNOLOGIES, INC. SURFACER INSIDE-OUT ACCESS CATHETER SYSTEM; REVERSE CENTRAL VENOUS RECANALIZATION SYSTEM
Catalog Number 600200
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Low Blood Pressure/ Hypotension (1914); Blood Loss (2597)
Date of Event 10/24/2020
Type of Reportable Event Serious Injury
Event or Problem Description
Patient experienced post-procedure bleeding requiring intervention (sternotomy) following a procedure involving use of a demers catheter and the surfacer system.Physician from hospital in (b)(6) reported bleeding following the surfacer system procedure in whom a patient received vascular access via a demers catheter.The physician reported that the surfacer system procedure was conducted successfully following the ifu and no device malfunction was noted.After the procedure was completed, there was an acute drop in blood pressure and blood loss.Digital subtraction angiography (dsa) with contrast in both legs was utilized and contrast was visualized extraluminal in the right thorax, suspecting atrial injury.The patient stabilized and was transferred to the thoracic surgery department of the university hospital of kiel where a sternotomy was performed to address post-surgical bleeding.The bleeding ceased and the patient was in stable condition, and has recovered.The physician explained that the inserted demers catheter was too short and probably slipped out of the atrium.An experienced physician proctor was consulted regarding the case and asked whether use of the surfacer system may have caused or contributed to the bleeding.The expert responded that the surfacer system was not the cause of the massive bleeding, but may have contributed to the event.The clinical expert concluded that the selection of a catheter which was too short and had a split tip rather than straight tip was key to the event.Review of the information concluded that the surfacer system device performed as intended and without malfunction of the device.The operator's choice of vascular access catheter likely resulted in unintentional damage to the veins, resulting in post-operative bleeding.Bleeding is an anticipated risk in the ifu, which required intervention to prevent serious harm.After vascular repair was successfully completed the patient recovered from the procedure without any further adverse events.Fda safety report id# (b)(4).

Brand Name
SURFACER INSIDE-OUT ACCESS CATHETER SYSTEM
Common Device Name
REVERSE CENTRAL VENOUS RECANALIZATION SYSTEM
Manufacturer (Section D)
BLUEGRASS VASCULAR TECHNOLOGIES, INC.
san antonio TX 78249
MDR Report Key11236271
Report NumberMW5099014
Device Sequence Number2766229
Product Code QJH
UDI-Device Identifier00860003451601
UDI-Public00860003451601
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Voluntary
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 01/22/2021
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Catalogue Number600200
Device Lot NumberBVT010818-01
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR